Thanks for letting me hear about your stories and that it isnt impossible to lose the weight. I just wonder why the needle on the scale won't move, my doctor said it could take three to six months for the the prednisone to leave the body, I hope that is the case. Thanks again!
Fitness Minutes: (10)
4,115 2/3/13 2:47 P
I have had MS (multiple sclerosis) for about 11 years. When I am in an MS flare, prednisone is how my flares are treated.
During the first year, I was on 40mg per day for about 6 months. Following that, for many years, I had 1-2 flares per year. My doctor would start me with a VERY high dose (1000 mg per day) for 5 days. Doctors and pharmacists often consider 80-100 mg per day to be high. Then, I would be tapered down to a lower dose, and finally, to zero. Sometimes, the taper would take months.
During the times that I was on higher doses, I would develop the steroid "moon face". That would be temporary, and, would disappear, after being off steroids for awhile.
I was also told (by some) that the weight would also disappear. That, however, was not my experience. (If you read the profile information on my SparkPage, there is more information there.)
After MS, I very quickly gained a great deal of weight. Although I tried, often, to lose it, I would only lose a partial amount, and then gain it right back the next time I went on steroids.
I don't want to be the bearer of bad news, because medication is not a "fair" way to gain weight.
But, ... In my experience, whether me gaining weight was "fair" or not, I had to work to lose it, just like anybody else has to work to lose excess pounds.
But, ... I can also "bear" good news. I DID work to lose the weight. Between Sept 2010 and Sept 2011, I lost 60 lbs. I went from a size 22 to a size 6, and from a 46" waist to about a 34' waist. Although now, due to being age 50 and it's accompanying hormonal changes, I have gained some of it back (about 5 lbs), I have mostly maintained the weight loss. I still wear a size 6, and my waist size has only increased a little.
~ Faith Leader: Doing It With Multiple Sclerosis; Plateau Busters!!!!;
2005-2009: 185 lbs. Some minor yo-yo-ing. 2010/Sept: 180 lbs; Waist 46" 2011/Jan 1: 160 lbs; May 22: 133 lbs for DD's wedding 2012/Jan 1: 119.8 lbs; May 1 117.2 lbs 2013/Jan 1 - 121.2 lbs Monthly wt is in my SP intro
Reached 118 lbs for about 6 months;have gained. Goal range: 107-118 lbs/W31.5. Under 123 OK
2/3/13 2:33 P
That is a bad drug and you need to listen to the doctor when he tells you to go off of this drug very slowly (weaning off is important). You can have bad side effects if you decide to just go off fast, you'll see the floor coming up at you and see things that aren't there. This med will make you feel like you have a bottomless pit in your stomach, you could eat a 7 course meal and feel hungry. You get moon face with this med and you'll gain weight, when I went off of this med I did lose my weight but it's a bad med becareful
Starting to like the new me! Waiting for my garden to come to life!
2/3/13 1:55 P
Once you are off, do you lose the weight? I was never this way until being on this medicine. I hate what it does, although it is medically necessary, I want the weight to go away and I can't lose a pound, three months off, Not happy! I
Fitness Minutes: (67,481)
3,766 2/3/13 1:49 P
I have been on Prednisone since Dec 26. for an asthma flare up,I am now at 15 mg,every day and seeing the Dr this coming Friday Having asthma over the last 28 yrs,I hate taking it,been taking but it .has kept me out of the hospital,however since Christmas,I always go through the insomia,restlessness,hands shaking,feeling jacked up all the time and appetite as well.The good thing is the medicine always works for just like everyone else hate all the lousy side effects.Good Luck.Every one feel better and have a great Day.
_____________________ Never think of weakness as a lack of strength. - Author unknown
2/3/13 11:54 A
Thank you, I read your amazing story. Keep up the great work! This is a great support system! l!
Edited by: SCOOT2121 at: 2/3/2013 (15:08)
Fitness Minutes: (33,881)
1,833 2/3/13 10:07 A
I'm on prednisome now for about a month at high doses as well. I HATE ths drug. While i have no been gaining weight I feel terrible. it has made my blood sugar skyrocket and I hope that tapering off will help me feel better. I've been cutting the dose in half every week and the side effects of this are nasty for sure.
I hope you feel better real soon. I'll be praying for you. Michael
2/3/13 9:58 A
Hi I am off of prednisone after being on it for six months at doses as high as 60 mg, I tapered off slowly and then was off it completely October 24. Unfortunately, I had surgery on Dec 14 and had to get a dose during surgery(hysterectomy /kept ovaries) At this time I am seven weeks post op, I look pregnant! I hate the way I look, will this go away? I am exercising three miles a day on the treadmill and cannot lose any weight. The docgtor said it's the prednisone, but does anyone have any experience being able to take the belly weight off? How long does it take? Thank you Robyn in Florida
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.